Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 72, NWS Tulsa, OK

June 24, 2019Mayes County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 24, 2019, 5:24 AM CDT for Mayes County, Oklahoma. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2019, 5:24 AM CDT (10:24 UTC)
Expired
Jun 25, 2019, 5:30 AM CDT
In force
24 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Mayes County, OK

The radar

The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-523 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

265 
WGUS54 KTSA 241024
FFWTSA
OKC097-251030-
/O.NEW.KTSA.FF.W.0072.190624T1024Z-190625T1030Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
524 AM CDT Mon Jun 24 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  A Dam Floodgate Release in...
  Northeastern Mayes County in northeastern Oklahoma...

* Until 530 AM CDT Tuesday.

* At 523 AM CDT, GRDA relayed that due to heavy inflows, it is 
  necessary to begin releasing high volumes of water. This may or 
  will cause flooding in areas below Pensacola Dam near Langley, OK. 
  This condition mandates that you monitor local water levels and 
  prepare to evacuate. Please understand that immediate action 
  should be taken. At this time, it is anticipated that the 
  discharge at Pensacola Dam will be 116,000 cubic feet per second.
  Further information can be secured at GRDA's Emergency Operations 
  Center at 918-256-0911. GRDA will make additional notifications of 
  any increases in releases from the dam.

* Locations impacted include...
  Langley, Disney, Pensacola, Strang and Disney Little Blue State
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3648 9500 3644 9500 3642 9504 3645 9508
      3643 9512 3637 9509 3637 9516 3645 9521
      3649 9508

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 4:12 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 24, 4:12 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
412 AM CDT Mon Jun 24 2019

.DISCUSSION...
Early this morning...the surface cold front stretched from
Southwest Oklahoma to just west of Osage county in Northeast
Oklahoma to Northeast Kansas. Some scattered showers/storms
remained along the boundary in Southeast Kansas...underneath the
upper level low pressure system currently pushing through Eastern
Kansas. Otherwise...just about all the rest of the ongoing
showers/storms ahead of the boundary had pushed off to the east
out of Southeast Oklahoma and Northwest Arkansas. Thus...have
canceled the remaining portion of the flash flood watch a few
hours early.

Through this afternoon...the cold front will continue to slide
through the CWA with clearing conditions expected from northwest
to southeast behind the boundary. There remains a slight chance
that some of the precip in Southeast Kansas may clip the northeast
corner of Oklahoma and will thus carry a slight chance pop through
mid morning for this area. With the clearing
conditions...afternoon temperatures should be able to get back
into the low/mid 80s for most locations.

Overnight tonight...an upper level impulse looks to push eastward
across Northern Texas and into the ArkLaTex within a more zonal
upper level flow. In response...a slight chance for showers and
thunderstorms will become possible overnight tonight into Tuesday
across mainly Southeast Oklahoma/Western Arkansas. Rainfall
amounts look to be much lighter with this impulse. This precip
looks to exit the region by Tuesday evening...ahead of additional
thunderstorm chances possible Tuesday night/Wednesday morning from
a potential weakening MCS approaching the region from the
northwest. Latest model solutions continue to indicate different
tracks with the possible complex and will thus continue with
slight chances across the northern part of the CWA.

A ridge of high pressure is progged to begin building back into
the Plains Wednesday and continuing through the end of the week.
This will allow for temperatures more closer to the seasonal
average to be common for the second half of the week and into the
weekend. Also...with the more summer time pattern...daily diurnal
shower/thunderstorm chances look to become possible each day. At
this time...the greater potentials look to be across the higher
terrain locations of Southeast Oklahoma into Northwest Arkansas.
These pulse type storms could carry some limited severe potentials
with brief heavy rainfall possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  68  88  70 /  10  10  10  20
FSM   86  68  87  70 /  10  10  30  10
MLC   85  69  86  70 /  10  10  30  10
BVO   84  64  88  69 /  20  10  10  20
FYV   81  63  84  67 /  10  10  20  20
BYV   82  63  86  67 /  10  10  20  20
MKO   84  68  87  70 /  10  10  20  10
MIO   82  64  87  68 /  20  10  10  20
F10   85  68  87  69 /  10  10  20  10
HHW   85  70  84  70 /  20  20  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
LONG TERM....20
Hazardous weather outlook, Jun 24, 4:42 AM CDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
442 AM CDT Mon Jun 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-250945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
442 AM CDT Mon Jun 24 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Mainly late tonight.

DISCUSSION...
Areas of showers and embedded thunderstorms have moved out of
southeast Oklahoma and western Arkansas early this morning.
Scattered thunderstorms may develop late Monday night across
southeast Oklahoma as the low-level jet strengthens. Severe
weather is into expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Scattered thunderstorms will be possible into Tuesday afternoon.
A few of these storms could be strong to marginally severe.
There are some indications that a complex of storms could move
into the region from the northwest or north late Tuesday night
although confidence is rather low at this time.

Otherwise, low chances for mostly diurnal showers and
thunderstorms will persist for most of the week and into the
weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 24, 12:46 AM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1246 AM CDT Mon Jun 24 2019

OKZ054-059-060-064-240645-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
1246 AM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...CREEK...PAWNEE
AND WEST CENTRAL TULSA COUNTIES UNTIL 145 AM CDT...

At 1245 AM CDT, strong thunderstorms were located along a line
extending from 5 miles southwest of Ponca City to 2 miles east of
Stillwater to 2 miles south of Fallis. Movement was east at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Bristow...                        Pawnee...
Hominy...                         Cleveland...
Mannford...                       Drumright...
Fairfax...                        Oilton...
Depew...                          Jennings...
Ralston...                        Westport...
Osage...                          Burbank...
Hallett...                        Blackburn...
Terlton...                        Shamrock...
Maramec...                        Skedee...

This includes Interstate 44 between mile markers 178 and 201.

LAT...LON 3670 9705 3670 9703 3668 9694 3673 9691
      3673 9642 3605 9622 3564 9636 3564 9662
      3616 9662 3616 9682 3624 9682 3625 9692
      3633 9693 3634 9703 3651 9703 3655 9690
      3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 0545Z 275DEG 29KT 3666 9717 3612 9701 3572 9711

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:40 PM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 2 more12 hr
Jun 23, 7:57 PM CDTAreal Flood WarningTSALeFlore12 hr
Jun 23, 10:12 PM CDTSpecial Weather StatementTSAHaskell, Sequoyah33 min
Jun 24, 12:46 AM CDTSpecial Weather StatementTSACreek, Osage, Pawnee59 min
Jun 24, 8:57 AM CDTFlash Flood WarningTSAMayes, Wagoner24 hr
Jun 24, 3:03 PM CDTRiver Flood WarningTSASequoyah6 hr
Jun 24, 4:30 PM CDTAreal Flood WarningTSAMayes24 hr
Jun 24, 4:33 PM CDTAreal Flood WarningTSAMayes, Wagoner24 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.